Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Opinion
Nov 19, 2007

Hello Doctor I was diagnosed in Sept 2006. I was undetectable and my cd4 was 793 but in Feburary 2007 my cd4 dropped to 208 and my viral load to 3000. I started on Atripla in March 2007. My appetite has decreased a lot over the last year and my weight keeps dropping. The doctor put me on supplements (both ensure plus and health bars daily) in addition to trying to eat more. After two months on Atripla, my cd4 was 583 and vl undetectable again. The VL remained undetectable until now when it showed at 64. My cd4 was 925 in June and 831 in August but dropped to 533 now. The doctor mentioned maybe doing another genotype and maybe switching meds. Nothing definite yet. I am to see him again in two weeks. Do you think the vl slight increase and the drop of 300 in the cd4 merit looking at switching from the Atripla so soon? It sure seemed to work well from the start. I will take whatever meds the doctor determines but was curious is something else could be going on. My doctors don't mind my doing research or asking other opinions. I am very fortunate to have a great HIV doctor but every time the numbers change I get scared. I also am a database admin and have a very stressful job. Thanks for any opinion you can share. I love this website.

Response from Dr. Conway

Low-level virolgic breakthroughs such as the one you seem to be experiencing must be carefully evaluated. I would first want to know if you have been missing pills at all or if you may be taking other medications that may reduce the blood levels of the antivirals, especially the efavirenz. If either of these things can be addressed, you may be able to fix whatever problem exists quite simply. If not, it may be difficult to do a resistance test with such a low viral load. What I might do is to make sure you take your Atripla faithfully for a few weeks and then repeat the viral load and CD4 cell count before I went ahead with anything else.



Previous
ATRIPLA NERVOUS!!
Next
skin sensations ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement